Author Topic: Having problem tapering off Kolonpin  (Read 542 times)

[Buddie]

Having problem tapering off Kolonpin
« on: April 14, 2014, 09:21:10 pm »
I am having a problem trying to figure out how to taper off 1.50 mg. of K. I was never good at math and this has got me so confused. I asked my doctor to switch me over to Valium but she won't. So I am stuck trying to figure out how to cut on off the K. Do I need to get a scale to do this? Any help would be greatly appreciated.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Having problem tapering off Kolonpin
« Reply #1 on: April 16, 2014, 05:24:08 pm »
[...],
I don't know about K but there is a taper board that might be able to help if u haven't tried it yet.  :sick:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Having problem tapering off Kolonpin
« Reply #2 on: April 16, 2014, 05:31:07 pm »
Summermeadow can give you a taper schedule from K dry cutting. Send her a PM.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Having problem tapering off Kolonpin
« Reply #3 on: April 16, 2014, 09:50:58 pm »
Hey [...],

I'm on 1 mg of Clonazepam which is the generic of K.   I've only been on it year but also have post polio syndrome and am highly sensitive to the benzos and am about to start my second try at tapering.   I have .50 mg tablets which I cut in half and take .25 mg 4 times a day at 6 hour intervals.   If you cut the .25 in half that's .125 mg and even that was still much for me to taper without horrible withdrawal side effects so I reinstated the full 1 mg after 3 weeks and will cut just an end off of one pill for the first taper and see how that works.  I am learning through talking with others that each of us has different tolerances and some can make a full .25 cut and still function and some of us have to take it much slower.   I also realize I caused a lot of my own anxiety by not understanding the symptoms that would come along with getting off these meds.   If you haven't read the Ashton Manual explaining how these meds change your system and what has to happen to "repair" things you may want to just to get some ideas.   I was going to switch over to Valium also but decided being on such a low dose of Clonazepam seemed easier to me to get off of than increasing the amount of Valium I would have to take and then having to reduce that. 

It's just a trial and error but take it very, very slow and have lots of patience.   And find you as much of a support system as you can.   I have a psychologist who I e-mail and use basically as someone would and "alcoholic sponsor".   You need that someone who will just keep telling you you're okay and what's happening is going to better down the line.   And don't feel bad if you have to reinstate and start over.   I've only had to remain at the 1 mg for a week  and will start the taper next week feeling much more confident in what I'm doing.

Feel free to PM me if you just need someone to talk with.  I'm a retired old lady and a good listener.   And believe me yelling and crying are part of the withdrawal.   We all have those days.

Best of luck.

Rose
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Having problem tapering off Kolonpin
« Reply #4 on: April 16, 2014, 10:08:16 pm »
[...] gives you good advice.

Ask your doctor to fill you up with 1/2 mg pills, if you don't already have them.  Then take a quarter of each pill off of every cut -- that  makes an 1/8th mg cut off.  See how you feel with that.  I'm one of those who can generally make 1/4 mg cuts without  much trouble, but it's better to start slow since you don't know yet.

-Tor
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Having problem tapering off Kolonpin
« Reply #5 on: April 16, 2014, 10:13:48 pm »
I would add to this that, in addition to the cuts, be careful not to make new cuts too quickly.  For example, I generally give 6 weeks in between cuts, even if they were small.  This  is because Kpin has a long half-life, so it tends to sneak up on you -- just when you think you're feeling OK and ready to cut down, you actually still are adjusting and haven't fully recovered your GABA balance  in the brain.  I speak from personal experience.  Slow and steady wins the race with this beast. 

You probably will be ok if you listen to your body and take it slow.  Don't let the negativity on this board discourage you -- people tend to write more when they are feeling bad, than when they are good, I think.  I personally have been off it before (just stupidly went back on it for insomnia related to a a new work schedule) and while I do get aggravating W/D and some bad days, it is generally not THAT bad.  So trust me, it CAN be OK.

-Tor
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Having problem tapering off Kolonpin
« Reply #6 on: April 16, 2014, 10:24:00 pm »
Thank You everyone for your input. I am in tolerance so I am even having a harder time with the side effects of going off this CRAP. I cut by 1/8 the other day and now I feel dizzy and have the good old heart palp's again. I think I will just have to ride it out, I'm either going to get off these or die trying. I  find that tapping and crying help a lot to just release the stress.
I wish ton's of healing to all of you.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.